MAUDE Adverse Event Report: LENSTEC BARBADOS INC. SOFTEC HD; INTRAOCULAR LENS

LENSTEC BARBADOS INC. SOFTEC HD; INTRAOCULAR LENS
Lot Number 170943
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 08/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was received in the vial enclosed in a biohazard bag.The cap was on the vial, but the bung was absent.The delivery system and outer pouch were also absent, but the remainder of the packaging components was present.The inspection was performed at 15 x magnification using a stereoscopic microscope.The lens carried one heavy scratch on the optic.No other defects or foreign materials were seen on the lens.The dimension check conducted showed that the lens was within specification.A full audit of all batch documentation relating to the production of the lens was performed.The audit concluded that all procedures in manufacturing and packaging of the lens had been conducted correctly.Batch reconciliation was 100.0%.Based on the batch documentation, lenstec can confirm that all procedures in the manufacturing and packaging of the lens were conducted correctly.The scratch seen on the optic appeared to be caused by handling due to the removal of the lens.There was no evidence to suggest that any aspect of the lens was responsible for the surgical complication reported.Additionally, the complainant stated that it was not the lens specifically that caused the tear.
 
Event or Problem Description
Lenstec received an email stating "lens was inserted, patient had posterior capsular tear.Lens had to be placed in sulcus.Lens removed.Placed another lens and sutured in place.".

Brand Name
SOFTEC HD
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
LENSTEC BARBADOS INC.
airport commercial centre
pilgrim road
christ church,
BB 
MDR Report Key7878111
Report Number9613160-2018-00032
Device Sequence Number18875433
Product Code HQL
UDI-Device Identifier00844369027199
UDI-Public00844369027199
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P090022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2022
Device Lot Number170943
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/16/2018
Initial Report FDA Received Date09/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1